MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC KANGAROO; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH 200, LLC KANGAROO; PUMP, INFUSION, ENTERAL
Model Number 385400
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Dehydration (1807)
Date of Event 05/07/2025
Type of Reportable Event Death
Event or Problem Description
The vp of nursing reached out to a cardinal health sales rep to inform that a patient who had been on a kangaroo omni pump did not appear to be receiving the correct flushing volumes.The patient was started on (b)(6) 2025 for glucerna enteral feedings.The orders for pump delivery were to feed 40ml/hr and flush 200ml every 6h.The daughter said the pump was not flushing and the patient became dehydrated.The daughter said when she would change the bag every day she saw that the water was still in the bag but didn't call to ask why.The patient was admitted to icu on (b)(6) 2025 for dehydration.And passed away on (b)(6) 2025.Additional information received: the patient was admitted (b)(6) 2025, for enteral therapy with dysphagia related to cva and iv antibiotic therapy for positive blood cultures.Medical history documented at that time included hyperlipidemia, hypercholesterolemia, type ii diabetes mellitus, osteoporosis, degenerative lumbar spine disease, and suspected dementia.
 
Additional Manufacturer Narrative
The device was received may 27th, 2025.The device was received on software version 1.5.4612.Upon receipt, the device was disinfected using isopropanol alcohol.The device was subjected to a visual inspection to determine if any obvious damage or abnormalities could be detected.The device appeared to be normal with no damage or missing parts detected.Device intake, visual inspection, and certification was completed.The device had a sticker on the back indicating that it had undergone preventative maintenance and passed testing by (b)(4) on 3/20/2025.This is supported by the device stating that it had last passed certification 68 days ago (as of 5/27/2025).As part of end of line testing, a kangaroo omni pump must pass factory certification.The factory certification for this serial number passed on the first attempt on november 12th, 2024.After the device was received on may 27th, a service certification was run and passed.The device was powered on and the history function was engaged.The history feature records and stores in memory 30 days of delivery volumes.The history feature allows review in 1-hour increments for the last 72 hours and review of 30 days of history in 1-day increments.Review of this device indicated no history recorded until day 24.History data was present for days 24 through 30.The feed totalizer has a total fed of 5601ml and a total flushed of 9ml.This indicates that the pump fed at least 2,534ml that was captured outside of the history period.When the device was received, the keep settings button was pressed to record how the user programmed the device.The device was programmed in continuous mode with a rate of 40ml/hr using a standard feed/flush set.The flush settings were incomplete with only the flush volume of 40ml programmed and no flush interval programmed.Failure to program both the flush volume and flush interval will result in the device not performing the flush operation as the input was not fully programmed.Navigating to the show flush pages on either the ready to feed or feeding screens also show that the flush was not properly programmed.The kangaroo omni enteral feeding pump involved in complaint passed all testing and was determined to be functioning as expected.Analysis of the program settings, along with review of the history indicate incomplete programming of the flush settings by the user resulted in the pump not flushing.

Brand Name
KANGAROO
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22152095
Report Number1423537-2025-00226
Device Sequence Number8468582
Product Code LZH
UDI-Device Identifier10192253065701
UDI-Public10192253065701
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K221603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number385400
Device Catalogue Number385400
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown